MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI VAL Y-PLATE 3 HOLES HD-7 HOLES SHAFT; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI VAL Y-PLATE 3 HOLES HD-7 HOLES SHAFT; SCREW, FIXATION, BONE
Model Number 04.130.253
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Product code 04.130.253.Lot#: 70p8809, manufacturing site: (b)(4).Release to warehouse date: 05 oct 2020.A manufacturing record evaluation was performed for the not sterile device lot number, and no non-conformances were identified.Visual inspection: the 1.5mm ti val y-plate 3 holes hd-7 holes shaft(p/n: 04.130.253, lot number: 70p8809) was received at us customer quality (cq).Upon visual inspection, the plate was noticed broken and bent from its original shape.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the plate was broken and the defect was identified on the device.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date that four (4) 1.5mm screws broke during the insertion into multiple variable angle (va) hand plates.After each attempt into new plates, the plates were repositioned to avoid the broken screws in the patient.The surgeon was advised to only finger tighten while inserting, however the screws kept breaking.There was a 45 minute surgical delay.The screw heads snapped off and the broken screws were left in the patient's bone.The procedure was completed successfully and the patient outcome is unknown.Concomitant devices: 1.5mm ti val strut plate 8 holes-oblique-left (product # 04.130.259, lot # unknown, quantity 1).1.5mm ti cortex scr slf-tpng with t4 stardrive recess 11mm (product # 04.214.111, lot # unknown, quantity 1).1.5mm ti cortex scr slf-tpng with t4 stardrive recess 12mm (product # 04.214.112, lot # unknown, quantity 1).1.5mm ti cortex scr slf-tpng with t4 stardrive recess 15mm (product # 04.214.115, lot # unknown, quantity 1).2.0mm ti val straight plate 6 holes (product # 04.130.350, lot # 70p9866, quantity 1), 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 12mm (product # 04.214.112, lot # unknown, quantity 1).2.0mm ti val condylar plate 2 holes head-6 holes shaft (product # 04.130.355, lot # 58p8464, quantity 1).This report is for one (1) 1.5mm ti val y-plate 3 holes hd-7 holes shaft.This is report 1 of 3 for (b)(4).

Brand Name
1.5MM TI VAL Y-PLATE 3 HOLES HD-7 HOLES SHAFT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11265975
Report Number2939274-2021-00617
Device Sequence Number3302621
Product Code HWC
UDI-Device Identifier10886982112927
UDI-Public10886982112927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.130.253
Device Catalogue Number04.130.253
Device Lot Number70P8809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/02/2021
Patient Sequence Number1